Discussions By Condition: Infectious diseases

Very sick in August- pneumonia, sepsis, meningitis; still having mental fog

Posted In: Infectious diseases 0 Replies
  • Posted By: Kmegamom
  • December 3, 2013
  • 09:28 AM

At the very beginning of August I went to the emergency room for major lower back pain (I've had five back surgeries). When I got there they didn't even take any of my info or send me to Triage! Before I knew it I was in the back with IV's in my arms someone drawing blood and a portable chest X-ray machine being wheeled in to take chest X-rays! I was told I had pneumonia with shadows showing on my left lung and my blood pressure was dangerously low! I was admitted to the cardiac intensive care with a white blood count of 35,000 and blood pressure of 60/40! Over the next three days I continued to get worse as they continued to take tests and bring in specialists, one was a Pulmonary specialist and another was an infectious disease specialist. I remember developing a massive headache and nausea, and although the doctors never told me or my husband at around the third day they started treating me for Meningitis! Only then did I start getting better! I was in the hospital a full ten days and continued taking medication for another seven days and being retested two weeks after that with new X-rays. It took about two months to get my energy back but my brain still feels like it is in a fog a lot of times! Is that normal when you had had these illnesses? I know the pulmonary doctor said it could take up to a year for my lung to heal. Can someone tell me if my brain will be this way forever?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?